Posted by Robin on March 19, 2000, at 11:51:45
In reply to Re: Bidding Goodbye to the Patch, posted by Judy on March 17, 2000, at 20:07:01
> Adam -
> How strange! I JUST this morning thought of your patch study and wondered what you would do next.
> I have every confidence that oral Selegeline will work for you. While my several months taking it orally weren't as successful as your transdermal trial, it did work for my depression although it never quite touched my dysthymia. Interestingly, when I finally had to throw in the towel on Selegeline and start Parnate as a last resort, I took exactly two 20 mg Parnates and the next morning woke up in that wonderful hypomania that you experienced at the beginning of your Selegeline study. That's WAY too fast to expect Parnate to work, so I'm theorizing that the Selegeline was inhibiting a lot more MAO's than I thought, and the small amount of Parnate finally put me over the edge (even after a two-week washout).
> I think your psychopharm is being truthful with you - not trying to ditch you. My doctor perscribed Selegeline for me but never felt comfortable about it. He wouldn't even hear of attempting to augment it with anything. He said it was just too new a drug, at high doses, with no track record to draw info from.
> About the cost. The price was $260 per month when I was taking 60 mg per day (that's 12 pills a day of a drug meant to be given in 5 or 10 mg daily doses to Parkinsons patients!) Fortunately my Tufts insurance covered it without question (I'm still waiting for them to knock on my door wanting their money back!). My poor pharmacist at CVS was calling all over the country trying to round up six pharmacy bottles of 60 pills each for me each month.
> Finally, I have my fingers crossed for you. I'm hoping Selegeline is the Adam Disease drug, whether taken orally or transdermally. And don't rule out the other MAOI's if you're in a pinch. I suspect you'd respond to one or all of them as well.
They make a generic selegiline that is alot cheaper and I liked it better. Has anyone else tried the generic?